Alert archive / New York / Beach Hazards Statements in 2025
Beach Hazards Statement 15, NWS Buffalo, NY
NWS Buffalo, NY issued this beach hazards statement at Aug 30, 2025, 1:00 PM EDT for 4 counties in New York. It took effect at Aug 30, 2025, 3:00 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2025, 1:00 PM EDT (17:00 UTC)
- In effect from
- Aug 30, 2025, 3:00 PM EDT
- Expired
- Aug 31, 2025, 2:46 AM EDT
- In force
- 12 hr
- Issued by
- NWS Buffalo, NY
Counties Cayuga County, NY, Jefferson County, NY, Oswego County, NY, Wayne County, NY
The radar
The Ft Drum radar (KTYX), 75 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
184 WHUS41 KBUF 301700 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 100 PM EDT Sat Aug 30 2025 NYZ004>006-310300- /O.NEW.KBUF.BH.S.0015.250830T1900Z-250831T0300Z/ Wayne-Northern Cayuga-Oswego- 100 PM EDT Sat Aug 30 2025 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions expected. * WHERE...Beaches of Wayne, Northern Cayuga, and Oswego counties. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
3 follow-up statements
161 WHUS41 KBUF 301943 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 343 PM EDT Sat Aug 30 2025 NYZ004-302045- /O.CAN.KBUF.BH.S.0015.000000T0000Z-250831T0300Z/ Wayne- 343 PM EDT Sat Aug 30 2025 ...BEACH HAZARDS STATEMENT IS CANCELLED... More significant wave action will focus towards the east end of Lake Ontario. $$ NYZ007-310300- /O.EXA.KBUF.BH.S.0015.000000T0000Z-250831T0300Z/ Jefferson- 343 PM EDT Sat Aug 30 2025 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Jefferson county. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ005-006-310300- /O.CON.KBUF.BH.S.0015.000000T0000Z-250831T0300Z/ Northern Cayuga-Oswego- 343 PM EDT Sat Aug 30 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Northern Cayuga and Oswego counties. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ Hitchcock
064 WHUS41 KBUF 310247 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 1047 PM EDT Sat Aug 30 2025 NYZ005>007-310700- /O.EXT.KBUF.BH.S.0015.000000T0000Z-250831T0700Z/ Northern Cayuga-Oswego-Jefferson- 1047 PM EDT Sat Aug 30 2025 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 3 AM EDT SUNDAY... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Northern Cayuga, Oswego, and Jefferson counties. * WHEN...Until 3 AM EDT Sunday. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
572 WHUS41 KBUF 310646 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 246 AM EDT Sun Aug 31 2025 NYZ005>007-310800- /O.CAN.KBUF.BH.S.0015.000000T0000Z-250831T0700Z/ Northern Cayuga-Oswego-Jefferson- 246 AM EDT Sun Aug 31 2025 ...BEACH HAZARDS STATEMENT IS CANCELLED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this beach hazards statement went out at Aug 30, 5:13 AM EDT, 7 hours 47 minutes earlier.
Area forecast discussion, Aug 30, 5:13 AM EDT, 7 hours 47 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
513 AM EDT Sat Aug 30 2025
.SYNOPSIS...
High pressure will build into the region through the holiday
weekend, providing day-to-day warming and fair dry weather into the
start of the new work week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Morning satellite imagery shows mostly clear skies across the
forecast area and areas of valley fog for the Western Southern
Tier. Temperatures early this morning range from the low 40s to
near 50.
Today, morning valley fog is expected for areas of the Western
Southern Tier. Dry weather with partly to mostly sunny skies is
expected as high pressure builds into the region. The best
chance for more clouds is expected east of Lake Ontario where
the closer proximity to the departing trough will increase the
cloud cover some. Guidance does also increase clouds across far
WNY this afternoon as well as a weak piece of shortwave energy
drops south across the area. Temperatures will warm some from
Friday afternoon values with highs reaching the low 60s to low
70s from the higher terrain to the lower elevations
respectively. West to northwest winds will increase during the
afternoon to the 5 to 15 mph range with the stronger winds
expected closer to the southeast shore of Lake Ontario.
Tonight, dry with areas of valley fog possible for the Western
Southern Tier. Winds will become light. Any lingering clouds during
the evening are expected to clear out later in the night. Low
temperatures will drop to near 40 over the higher terrain to near 50
for the lower elevations.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
An expansive area of high pressure will gradually slide east across
the lower Great Lakes and New England before exiting into the
Atlantic Ocean late Tuesday. This being said, a few days of dry
weather is on tap through the extended holiday weekend and into the
start of the new work week. Along with the dry weather, expect a
gradual day to day warming trend with high temperatures Sunday in
the low to mid 70s and climbing up into mid to upper 70s and near 80
Monday and Tuesday.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
The next strong trough will dig into the upper Midwest, with
downstream height falls beginning to spread east across the Great
Lakes. Some timing differences with this system begin to show in
deterministic and ensemble guidance, with just a low chance of a few
showers arriving by late in the day across Western NY.
The pattern remains progressive and amplifies significantly across
North America late next week, with a strong ridge over the Rockies
and a deep longwave trough carving out across the Great Lakes. Large
scale forcing ahead of the trough and associated cold front may
phase with an additional southern stream shortwave rounding the base
of the trough to support a cold front to pass from west to east,
resulting in a period of widespread rain potential Thursday,
followed by a few more showers Friday. It will turn notably cooler
again behind the cold front by Friday.
&&
.AVIATION /09Z SATURDAY THROUGH WEDNESDAY/...
This morning, mainly VFR conditions for all terminals. Areas of
valley fog, mainly across the Western Southern Tier will bring the
potential to lower VSBYs. This includes at KJHW with at least
brief reductions to IFR is possible at times, but so far this
morning earlier lake clouds over the terminal have kept fog a
bit more to the east.
Today, dry weather with VFR expected for all terminals, some morning
valley fog may cause early IFR VSBY as KJHW. Increasing clouds in
the afternoon east of Lake Ontario and across far western NY should
remain at VFR levels. Otherwise some fair weather cumulus clouds
will be possible with afternoon heating.
Tonight, dry weather continues with mainly VFR conditions with
weakening winds and clearing skies. Some valley fog will be possible
for the Western Southern Tier once again, which may cause some VSBY
reductions at/near JHW.
Outlook...
Sunday through Wednesday...Mainly VFR. Local IFR in river valley fog
each late night and morning across the Southern Tier.
&&
.MARINE...
Gentle to moderate westerly to northwesterly winds over the lakes
will bring choppy conditions to both lakes at times through the day
today. Winds across the eastern half of Lake Ontario will increase
this afternoon with lower end Small Craft Advisory conditions expected
for areas east of Hamlin Beach into the evening.
With high pressure building into the region, winds and waves will
diminish later in the evening and are expected to then remain below
SCA levels through at least the remainder of the holiday weekend.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory from noon today to 11 PM EDT this evening
for LOZ043>045.
&&
SYNOPSIS...SW
NEAR TERM...SW
SHORT TERM...EAJ
LONG TERM...EAJ/Hitchcock
AVIATION...SW
MARINE...SWHazardous weather outlook, Aug 30, 3:41 AM EDT, 9 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 341 AM EDT Sat Aug 30 2025 NYZ001>008-010>014-019>021-085-310745- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 341 AM EDT Sat Aug 30 2025 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-310745- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 341 AM EDT Sat Aug 30 2025 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 3:40 AM EDT | Small Craft Advisory | BUF | 23 hr |
Nearby
Beach Hazards Statements in New York, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.